Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 78, NWS Austin/San Antonio, TX

May 21, 2011Burnet County, Llano County, Williamson County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 21, 2011, 4:58 PM CDT for Burnet County, Llano County, Williamson County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 21, 2011, 4:58 PM CDT (21:58 UTC)
Expired
May 21, 2011, 5:45 PM CDT
In force
47 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon

Counties Burnet County, TX, Llano County, TX, Williamson County, TX

The radar

The Ft Hood radar (KGRK), 51 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 21, 1:45 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.0 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2011-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 87 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2011-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 203 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
87 J/kg
Mixed-layer CIN
-337 J/kg
Mixed-layer LCL
1835 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
203 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

947 
WUUS54 KEWX 212158
SVREWX
TXC053-299-491-212245-
/O.NEW.KEWX.SV.W.0078.110521T2158Z-110521T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
458 PM CDT SAT MAY 21 2011

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL BURNET COUNTY...
  EAST CENTRAL LLANO COUNTY...
  NORTHWESTERN WILLIAMSON COUNTY...

* UNTIL 545 PM CDT.

* AT 451 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 12 MILES WEST OF
  BURNET...OR NEAR BUCHANAN DAM...AND MOVING EAST AT 45 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE LAKE VICTOR...SUNNYLANE...
  SHADY GROVE...BERTRAM...JOPPA...WATSON...MAHOMET...BRIGGS...ANDICE
  AND FLORENCE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
SATURDAY EVENING FOR SOUTH CENTRAL TEXAS.

&&

LAT...LON 3092 9783 3090 9771 3089 9764 3088 9763
      3076 9762 3074 9843 3092 9845 3098 9786
TIME...MOT...LOC 2158Z 265DEG 39KT 3083 9833

$$
1 follow-up statement
231 
WWUS54 KEWX 212224
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
524 PM CDT SAT MAY 21 2011

TXC053-299-491-212245-
/O.CON.KEWX.SV.W.0078.000000T0000Z-110521T2245Z/
BURNET TX-LLANO TX-WILLIAMSON TX-
524 PM CDT SAT MAY 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHWESTERN WILLIAMSON...EAST CENTRAL LLANO AND CENTRAL BURNET
COUNTIES...

AT 516 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE 
THUNDERSTORM CAPABLE OF PRODUCING UP TO GOLF SIZE HAIL...AND 
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR 
SHADY GROVE...OR 8 MILES NORTH OF BERTRAM...MOVING EAST AT 25 MPH.

ALSO...THE STORM IS CURRENTLY MOVING ACROSS HIGHWAY 281.

SOME LOCATIONS IN THE WARNING AREA INCLUDE WATSON...MAHOMET...BRIGGS
AND ANDICE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
SATURDAY EVENING FOR SOUTH CENTRAL TEXAS.

&&

LAT...LON 3092 9783 3083 9782 3079 9782 3076 9782
      3074 9843 3092 9845 3098 9786
TIME...MOT...LOC 2221Z 265DEG 39KT 3085 9804

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 3:14 PM CDT, 1 hour 44 minutes earlier.

Area forecast discussion, May 21, 3:14 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
314 PM CDT SAT MAY 21 2011

.DISCUSSION...
THE DRYLINE WILL INTERACT WITH A MOIST SOUTHERLY LOWER LEVEL FLOW
AHEAD OF IT TO GENERATE ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS THE REMAINDER OF THIS AFTERNOON INTO THIS EVENING.
HIGH CAPES SUGGEST THE POSSIBILITY OF SEVERE STORMS AND HAVE
ISSUED A SEVERE THUNDERSTORM WATCH FOR THE CENTRAL AND EASTERN
HILL COUNTRY TO ALONG THE I-35 CORRIDOR FROM NEW BRAUNFELS TO
GEORGETOWN. THE DRYLINE WILL REMAIN WEST OF THE AREA ON SUNDAY.
HOWEVER...SOME STORMS MAY BE POSSIBLE DUE TO STEERING FLOW TAKING
THEM INTO VAL VERDE COUNTY AND THE HILL COUNTRY IN THE AFTERNOON
INTO THE NIGHT. THE DRYLINE WILL ADVANCE FURTHER EAST INTO SOUTH
CENTRAL TEXAS EACH AFTERNOON MONDAY THROUGH WEDNESDAY. IT WILL
MOVE INTO VAL VERDE COUNTY TO WEDNESDAY ACROSS ACROSS THE HILL
COUNTRY AND RIO GRANDE PLAINS. SOME SHOWERS AND THUNDERSTORMS ARE
POSSIBLE EAST OF THE DRYLINE ON MONDAY. WARM MID LEVEL
TEMPERATURES WILL CAP THE AIRMASS ON TUESDAY INTO WEDNESDAY
INHIBITING CONVECTIVE DEVELOPMENT. A COOL FRONT WILL MOVE ACROSS
THE AREA ON THURSDAY...HOWEVER AN UPPER LEVEL TROUGH WILL PASS
WELL NORTH OF OUR AREA WITH WARM MID LEVEL TEMPERATURES AGAIN
CAPPING THE AIRMASS. HAVE GONE WARMER THAN MAV/MEX HIGHS FOR
SUNDAY THROUGH WEDNESDAY AND THEN NEAR THE MAV/MEX BEHIND THE
FRONT THURSDAY THROUGH NEXT SATURDAY. HAVE GONE NEAR MAV/MEX LOWS
FOR TONIGHT THROUGH FRIDAY NIGHT.

&&

.FIRE WEATHER...
THE DRYLINE WILL GENERATE CHANCES OF WETTING RAINS THIS EVENING AS
IT INTERACTS WITH A MOIST AIRMASS. A SOUTHERLY LOWER LEVEL FLOW
WILL PREVAIL INTO THE MIDDLE OF THIS COMING WEEK MAINTAINING A
MOIST AIRMASS ACROSS SOUTH CENTRAL TEXAS. THE DRYLINE WILL ADVANCE
FURTHER EAST EACH AFTERNOON MONDAY THROUGH WEDNESDAY. ELEVATED
FIRE WEATHER CONDITIONS WILL MOVE INTO VAL VERDE COUNTY ON MONDAY
AFTERNOON. BY WEDNESDAY AFTERNOON...ELEVATED FIRE WEATHER
CONDITIONS CAN BE EXPECTED ACROSS THE HILL COUNTRY AND RIO GRANDE
PLAINS. A COOL FRONT WILL MOVE ACROSS THE AREA DURING THE MIDDLE
OF THIS WEEK. AFTER TONIGHT...THERE ARE NO CHANCES OF SIGNIFICANT
WETTING RAINS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              74  95  74  94  74 /  30  10  10  20  10
AUSTIN BERGSTROM INTL AIRPORT  74  94  75  93  75 /  30  10  10  20  10
NEW BRAUNFELS MUNI AIRPORT     74  94  74  94  74 /  20  10  10  20  10
BURNET MUNI AIRPORT            73  90  72  90  72 /  40  10  20  20  10
DEL RIO INTL AIRPORT           76  96  74  97  73 /  10  20  10  10  10
GEORGETOWN MUNI AIRPORT        73  92  73  91  73 /  30  10  20  20  10
HONDO MUNI AIRPORT             74  96  74  97  73 /  20  10  10  20  10
SAN MARCOS MUNI AIRPORT        75  93  75  92  76 /  20  10  10  20  10
LA GRANGE - FAYETTE REGIONAL   74  91  75  91  76 /  20  10  10  10  10
SAN ANTONIO INTL AIRPORT       75  93  75  94  75 /  20  10  10  20  10
STINSON MUNI AIRPORT           75  96  75  97  76 /  20  10  10  20  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...05
SYNOPTIC/GRIDS...04
PUBLIC SERVICE/DATA COLLECTION...32
Hazardous weather outlook, May 21, 3:39 PM CDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
339 PM CDT SAT MAY 21 2011

TXZ171>173-183>194-202>209-217>225-228-222045-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
339 PM CDT SAT MAY 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM FOR THE AREA
GENERALLY NORTH OF A LINE FROM BARKSDALE TO BOERNE TO NEW
BRAUNFELS TO SAN MARCOS TO WEBBERVILLE. THE MAIN THREAT WILL BE LARGE HAIL
WITH WIND GUSTS TO 70 MPH ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, May 21, 11:04 AM CDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1104 AM CDT SAT MAY 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0901 PM     HAIL             4 SE UHLAND             29.92N  97.74W
05/20/2011  M0.88 INCH       CALDWELL           TX   COCORAHS

            NICKEL SIZE HAIL

&&

EVENT NUMBER EWX1100223

PM
Local storm report, May 21, 11:35 AM CDT, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1135 AM CDT SAT MAY 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     HAIL             4 SE ELGIN              30.31N  97.33W
05/20/2011  M1.75 INCH       BASTROP            TX   LAW ENFORCEMENT

            GOLFBALL SIZE HAIL SOUTHEAST OF ELGIN JUST EAST OF
            HIGHWAY 95

&&

EVENT NUMBER EWX1100224

PM
Local storm report, May 21, 11:44 AM CDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1144 AM CDT SAT MAY 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0818 PM     HAIL             2 SE DRIFTWOOD          30.10N  98.01W
05/20/2011  E1.00 INCH       HAYS               TX   CO-OP OBSERVER

            PEA TO QUARTER SIZE HAIL ALONG WITH AN INCH OF RAINFALL
            IN LESS THAN AN HOUR.

&&

CORRECTED EVENT TIME

EVENT NUMBER EWX1100222

PM
Local storm report, May 21, 11:48 AM CDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1148 AM CDT SAT MAY 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     HAIL             7 NE WIMBERLEY          30.06N  98.02W
05/20/2011  E0.88 INCH       HAYS               TX   PUBLIC

            NICKEL SIZE HAIL

&&

EVENT NUMBER EWX1100225

PM
Local storm report, May 21, 11:57 AM CDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1157 AM CDT SAT MAY 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0229 PM     HAIL             10 N LLANO              30.90N  98.67W
05/20/2011  E0.88 INCH       LLANO              TX   TRAINED SPOTTER

            PEA TO NICKEL SIZE HAIL SOUTHWEST OF BABY HEAD.

0330 PM     HAIL             17 WNW BURNET           30.86N  98.49W
05/20/2011  E1.00 INCH       LLANO              TX   PUBLIC

            HALF INCH HAIL TO NEAR 1 INCH HAIL REPORTED NEAR THE
            GREENWOON CREEK RANCH.

0415 PM     HAIL             17 NE TOW               31.03N  98.23W
05/20/2011  M0.88 INCH       BURNET             TX   PUBLIC

            NICKEL TO DIME HAIL.

0421 PM     HAIL             10 N BURNET             30.91N  98.24W
05/20/2011  E0.75 INCH       BURNET             TX   PUBLIC

0516 PM     HAIL             BERTRAM                 30.74N  98.05W
05/20/2011  M0.25 INCH       BURNET             TX   PUBLIC

0751 PM     HAIL             BEE CAVE                30.31N  97.96W
05/20/2011  M0.88 INCH       TRAVIS             TX   PUBLIC

0755 PM     HAIL             2 W DRIFTWOOD           30.12N  98.07W
05/20/2011  M1.00 INCH       HAYS               TX   BROADCAST MEDIA

0759 PM     HAIL             5 SSW DRIPPING SPRINGS  30.12N  98.12W
05/20/2011  M0.75 INCH       HAYS               TX   TRAINED SPOTTER

            MOSTLY PEA SIZED BUT A FEW LARGER HAILSTONES TO PENNY
            SIZE... LASTED 5 MINUTES. REPORTED ON COUNTY ROAD 191
            WEST OF RANCH ROAD 12.

0810 PM     TSTM WND DMG     7 N AUSTIN              30.41N  97.75W
05/20/2011                   TRAVIS             TX   PUBLIC

            MEDIA RELAYED REPORT FROM PUBLIC OF TREE DAMAGE IN THE
            ALLENDALE NEIGHBORHOOD.

0811 PM     HAIL             2 ESE BEE CAVE          30.30N  97.93W
05/20/2011  E0.75 INCH       TRAVIS             TX   TRAINED SPOTTER

0812 PM     HAIL             4 NNE AUSTIN            30.36N  97.73W
05/20/2011  M0.25 INCH       TRAVIS             TX   COCORAHS

0818 PM     HAIL             4 NNW AUSTIN            30.36N  97.78W
05/20/2011  M0.50 INCH       TRAVIS             TX   ASOS

            PEA TO MARBLE SIZE HAIL THAT LASTED 4 MINUTES REPORTED
            IN CAMP MABRY.

0818 PM     HAIL             2 SE DRIFTWOOD          30.10N  98.01W
05/20/2011  E1.00 INCH       HAYS               TX   CO-OP OBSERVER

            PEA TO QUARTER SIZE HAIL ALONG WITH AN INCH OF RAINFALL
            IN LESS THAN AN HOUR.

0820 PM     HAIL             DRIFTWOOD               30.12N  98.03W
05/20/2011  E1.00 INCH       HAYS               TX   PUBLIC

            NICKEL TO QUARTER SIZE HAIL

0820 PM     HAIL             4 SSW DRIPPING SPRINGS  30.13N  98.11W
05/20/2011  E1.00 INCH       HAYS               TX   COCORAHS

            PEA TO QUARTER SIZE HAIL NEAR DRIPPING SPRINGS.

0840 PM     HAIL             TANGLEWOOD FOREST       30.17N  97.84W
05/20/2011  M0.25 INCH       TRAVIS             TX   COCORAHS

0850 PM     HAIL             7 NE WIMBERLEY          30.06N  98.02W
05/20/2011  E0.88 INCH       HAYS               TX   PUBLIC

            NICKEL SIZE HAIL

0901 PM     HAIL             4 SE UHLAND             29.92N  97.74W
05/20/2011  M0.88 INCH       CALDWELL           TX   COCORAHS

            NICKEL SIZE HAIL

0915 PM     HAIL             4 SE ELGIN              30.31N  97.33W
05/20/2011  M1.75 INCH       BASTROP            TX   LAW ENFORCEMENT

            GOLFBALL SIZE HAIL SOUTHEAST OF ELGIN JUST EAST OF
            HIGHWAY 95

0917 PM     HAIL             1 WSW ELGIN             30.34N  97.38W
05/20/2011  M1.00 INCH       BASTROP            TX   TRAINED SPOTTER

0925 PM     HAIL             4 SSE ELGIN             30.30N  97.34W
05/20/2011  M1.00 INCH       BASTROP            TX   TRAINED SPOTTER

1001 PM     HAIL             5 W CEDAR CREEK         30.08N  97.58W
05/20/2011  M0.70 INCH       BASTROP            TX   TRAINED SPOTTER

            PEA TO DIME SIZE HAIL.

1017 PM     HAIL             6 WSW CEDAR CREEK       30.06N  97.59W
05/20/2011  M1.25 INCH       BASTROP            TX   EMERGENCY MNGR

            HAIL AT LEGEND OAKS DRIVE AND HIGHWAY 21 IN CEDAR
            CREEK.

1026 PM     HAIL             5 WSW CEDAR CREEK       30.04N  97.58W
05/20/2011  M0.75 INCH       BASTROP            TX   TRAINED SPOTTER

            HAILING PEA TO PENNY SIZED HAIL FOR THE LAST 10
            MINUTES.

1030 PM     HAIL             1 ENE CEDAR CREEK       30.09N  97.48W
05/20/2011  M0.50 INCH       BASTROP            TX   EMERGENCY MNGR

            HAIL ON VOSS PARKWAY IN CEDAR CREEK.

1032 PM     HAIL             5 SE CEDAR CREEK        30.03N  97.44W
05/20/2011  M1.00 INCH       BASTROP            TX   PUBLIC

            PEA TO QUARTER SIZE HAIL.

1039 PM     HAIL             5 SSE CEDAR CREEK       30.02N  97.47W
05/20/2011  M0.50 INCH       BASTROP            TX   PUBLIC

            PEA TO HALF INCH HAIL.

1050 PM     HAIL             1 NW LOCKHART           29.88N  97.69W
05/20/2011  M1.00 INCH       CALDWELL           TX   LAW ENFORCEMENT

&&

EVENT NUMBER EWX1100198 EWX1100199 EWX1100200 EWX1100201 EWX1100202
EWX1100203 EWX1100205 EWX1100204 EWX1100213 EWX1100207 EWX1100209
EWX1100208 EWX1100222 EWX1100206 EWX1100221 EWX1100210 EWX1100225
EWX1100223 EWX1100224 EWX1100211 EWX1100212 EWX1100214 EWX1100215
EWX1100216 EWX1100218 EWX1100217 EWX1100219 EWX1100220

PM
Special weather statement, May 21, 4:50 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
450 PM CDT SAT MAY 21 2011

TXZ171>173-212230-
BURNET-LLANO-WILLIAMSON-
450 PM CDT SAT MAY 21 2011

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHWESTERN
WILLIAMSON...NORTHEASTERN LLANO AND NORTHERN BURNET COUNTIES UNTIL
530 PM CDT...

AT 447 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR BUCHANAN DAM...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BURNET...
  LAKE VICTOR...
  SUNNYLANE...
  SHADY GROVE...
  JOPPA...
  WATSON...
  MAHOMET...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 7:49 PM CDTSevere Thunderstorm WarningEWXBastrop, Hays, Travis, Williamson41 min
May 20, 8:04 PM CDTSevere Thunderstorm WarningEWXBastrop, Caldwell, Hays, Travis26 min
May 20, 8:27 PM CDTSevere Thunderstorm WarningEWXCaldwell, Hays, Travis23 min
May 20, 8:58 PM CDTSevere Thunderstorm WarningEWXHays, Travis32 min
May 20, 8:59 PM CDTSevere Thunderstorm WarningEWXBastrop, Lee, Travis, Williamson61 min
May 20, 9:22 PM CDTSevere Thunderstorm WarningEWXBastrop, Caldwell, Lee, Travis38 min
May 20, 10:02 PM CDTSevere Thunderstorm WarningEWXBastrop, Caldwell43 min
May 20, 10:32 PM CDTSevere Thunderstorm WarningEWXCaldwell, Guadalupe, Hays43 min
May 21, 5:44 PM CDTSevere Thunderstorm WarningEWXBurnet, Williamson46 min
May 21, 6:00 PM CDTAreal Flood AdvisoryEWXBurnet, Llano2 hr
May 21, 6:00 PM CDTSevere Thunderstorm WarningEWXBurnet, Llano45 min
May 21, 6:29 PM CDTSevere Thunderstorm WarningEWXBurnet, Williamson46 min
May 21, 6:52 PM CDTSevere Thunderstorm WarningEWXBurnet, Williamson38 min
May 21, 6:59 PM CDTTornado WarningEWXBurnet31 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.